All Issues

Volume 15, 2022

Volume 14, 2021

Volume 13, 2020

Volume 12, 2019

Volume 11, 2018

Volume 10, 2017

Volume 9, 2016

Volume 8, 2015

Volume 7, 2014

Volume 6, 2013

Volume 5, 2012

Volume 4, 2011

Volume 3, 2010

Volume 2, 2009

Volume 1, 2008

Discrete and Continuous Dynamical Systems - S

April 2018 , Volume 11 , Issue 2

Issue on special session 92: Variational, topological and set-valued methods for nonlinear problems

Select all articles


Pasquale Candito, Giuseppina D'Aguì and Roberto Livrea
2018, 11(2): i-i doi: 10.3934/dcdss.201802i +[Abstract](2694) +[HTML](552) +[PDF](71.8KB)
Multiple solutions for nonlinear nonhomogeneous resonant coercive problems
Diego Averna, Nikolaos S. Papageorgiou and Elisabetta Tornatore
2018, 11(2): 155-178 doi: 10.3934/dcdss.2018010 +[Abstract](4428) +[HTML](171) +[PDF](497.4KB)

We consider a nonlinear, nonhomogeneous Dirichlet problem driven by the sum of a \begin{document}$p$\end{document}-Laplacian (\begin{document}$2<p$\end{document}) and a Laplacian. The reaction term is a Carathéodory function \begin{document}$f(z,x)$\end{document} which is resonant with respect to the principal eigenvalue of (\begin{document}$-\Delta_p,\, W^{1,p}_0(\Omega)$\end{document}). Using variational methods combined with truncation and comparison techniques and Morse theory (critical groups) we prove the existence of three nontrivial smooth solutions all with sign information and under three different conditions concerning the behavior of \begin{document}$f(z,\cdot)$\end{document} near zero. By strengthening the regularity of \begin{document}$f(z,\cdot)$\end{document}, we are able to generate a second nodal solution for a total of four nontrivial smooth solutions.

One-dimensional nonlinear boundary value problems with variable exponent
Gabriele Bonanno, Giuseppina D'Aguì and Angela Sciammetta
2018, 11(2): 179-191 doi: 10.3934/dcdss.2018011 +[Abstract](4120) +[HTML](172) +[PDF](387.0KB)

In this paper, a class of nonlinear differential boundary value problems with variable exponent is investigated. The existence of at least one non-zero solution is established, without assuming on the nonlinear term any condition either at zero or at infinity. The approach is developed within the framework of the Orlicz-Sobolev spaces with variable exponent and it is based on a local minimum theorem for differentiable functions.

Quasilinear elliptic equations with measures and multi-valued lower order terms
Siegfried Carl and Christoph Tietz
2018, 11(2): 193-212 doi: 10.3934/dcdss.2018012 +[Abstract](4549) +[HTML](160) +[PDF](510.3KB)

In this paper, we consider the existence and further qualitative properties of solutions of the Dirichlet problem to quasilinear multi-valued elliptic equations with measures of the form

where \begin{document}$A$\end{document} is a second order elliptic operator of Leray-Lions type and \begin{document}$f\in \mathcal M_b(\Omega)$\end{document} is a given Radon measure on a bounded domain \begin{document}$\Omega\subset \mathbb R^N$\end{document}. The lower order term \begin{document}$s\mapsto G(\cdot,s)$\end{document} is assumed to be a multi-valued upper semicontinuous function, which includes Clarke's gradient \begin{document}$s\mapsto \partial j(\cdot,s)$\end{document} of some locally Lipschitz function \begin{document}$s\mapsto j(\cdot,s)$\end{document} as a special case. Our main goals and the novelties of this paper are as follows: First, we develop an existence theory for the above multi-valued elliptic problem with measure right-hand side. Second, we propose concepts of sub-supersolutions for this problem and establish an existence and comparison principle. Third, we topologically characterize the solution set enclosed by sub-supersolutions.

A prescribed anisotropic mean curvature equation modeling the corneal shape: A paradigm of nonlinear analysis
Chiara Corsato, Colette De Coster, Franco Obersnel, Pierpaolo Omari and Alessandro Soranzo
2018, 11(2): 213-256 doi: 10.3934/dcdss.2018013 +[Abstract](5866) +[HTML](202) +[PDF](1631.0KB)

In this paper we survey, complete and refine some recent results concerning the Dirichlet problem for the prescribed anisotropic mean curvature equation

in a bounded Lipschitz domain \begin{document} $Ω \subset \mathbb{R}^N$ \end{document}, with \begin{document} $a,b>0$ \end{document} parameters. This equation appears in the description of the geometry of the human cornea, as well as in the modeling theory of capillarity phenomena for compressible fluids. Here we show how various techniques of nonlinear functional analysis can successfully be applied to derive a complete picture of the solvability patterns of the problem.

Positive subharmonic solutions to superlinear ODEs with indefinite weight
Guglielmo Feltrin
2018, 11(2): 257-277 doi: 10.3934/dcdss.2018014 +[Abstract](5359) +[HTML](153) +[PDF](803.2KB)

We study the positive subharmonic solutions to the second order nonlinear ordinary differential equation

where \begin{document} $g(u)$ \end{document} has superlinear growth both at zero and at infinity, and \begin{document} $q(t)$ \end{document} is a \begin{document} $T$ \end{document}-periodic sign-changing weight. Under the sharp mean value condition \begin{document} $\int_{0}^{T}{q\left( t \right)dt<0}$ \end{document}, combining Mawhin's coincidence degree theory with the Poincaré-Birkhoff fixed point theorem, we prove that there exist positive subharmonic solutions of order \begin{document} $k$ \end{document} for any large integer \begin{document} $k$ \end{document}. Moreover, when the negative part of \begin{document} $q(t)$ \end{document} is sufficiently large, using a topological approach still based on coincidence degree theory, we obtain the existence of positive subharmonics of order \begin{document} $k$ \end{document} for any integer \begin{document} $k≥2$ \end{document}.

Some recent results on the Dirichlet problem for $(p, q)$-Laplace equations
Salvatore A. Marano and Sunra J. N. Mosconi
2018, 11(2): 279-291 doi: 10.3934/dcdss.2018015 +[Abstract](4915) +[HTML](214) +[PDF](406.3KB)

A short account of recent existence and multiplicity theorems on the Dirichlet problem for an elliptic equation with $(p, q)$-Laplacian in a bounded domain is performed. Both eigenvalue problems and different types of perturbation terms are briefly discussed. Special attention is paid to possibly coercive, resonant, subcritical, critical, or asymmetric right-hand sides.

Location of Nodal solutions for quasilinear elliptic equations with gradient dependence
Dumitru Motreanu, Viorica V. Motreanu and Abdelkrim Moussaoui
2018, 11(2): 293-307 doi: 10.3934/dcdss.2018016 +[Abstract](4276) +[HTML](181) +[PDF](406.4KB)

Existence and regularity results for quasilinear elliptic equations driven by \begin{document}$(p, q)$\end{document}-Laplacian and with gradient dependence are presented. A location principle for nodal (i.e., sign-changing) solutions is obtained by means of constant-sign solutions whose existence is also derived. Criteria for the existence of extremal solutions are finally established.

Systems of quasilinear elliptic equations with dependence on the gradient via subsolution-supersolution method
Dumitru Motreanu, Calogero Vetro and Francesca Vetro
2018, 11(2): 309-321 doi: 10.3934/dcdss.2018017 +[Abstract](4373) +[HTML](171) +[PDF](354.3KB)

For the homogeneous Dirichlet problem involving a system of equations driven by \begin{document}$(p,q)$\end{document}-Laplacian operators and general gradient dependence we prove the existence of solutions in the ordered rectangle determined by a subsolution-supersolution. This extends the preceding results based on the method of subsolution-supersolution for systems of elliptic equations. Positive and negative solutions are obtained.

Double resonance for Robin problems with indefinite and unbounded potential
Nikolaos S. Papageorgiou and Patrick Winkert
2018, 11(2): 323-344 doi: 10.3934/dcdss.2018018 +[Abstract](4738) +[HTML](176) +[PDF](463.0KB)

We study a semilinear Robin problem driven by the Laplacian plus an indefinite and unbounded potential term. The nonlinearity \begin{document}$f(x, s)$\end{document} is a Carathéodory function which is asymptotically linear as \begin{document}$ s\to ± ∞$\end{document} and resonant. In fact we assume double resonance with respect to any nonprincipal, nonnegative spectral interval \begin{document}$ \left[ \hat{λ}_k, \hat{λ}_{k+1}\right]$\end{document}. Applying variational tools along with suitable truncation and perturbation techniques as well as Morse theory, we show that the problem has at least three nontrivial smooth solutions, two of constant sign.

Ambrosetti-Prodi type result to a Neumann problem via a topological approach
Elisa Sovrano
2018, 11(2): 345-355 doi: 10.3934/dcdss.2018019 +[Abstract](4284) +[HTML](178) +[PDF](446.0KB)

We prove an Ambrosetti-Prodi type result for a Neumann problem associated to the equation \begin{document}$u''+f(x, u(x))=μ$\end{document} when the nonlinearity has the following form:\begin{document}$f(x, u):=a(x)g(u)-p(x)$\end{document}. The assumptions considered generalize the classical one, \begin{document}$f(x, u)\to+∞$\end{document} as \begin{document}$|u|\to+∞$\end{document}, without requiring any uniformity condition in \begin{document}$x$\end{document}. The multiplicity result which characterizes these kind of problems will be proved by means of the shooting method.

2021 Impact Factor: 1.865
5 Year Impact Factor: 1.622
2021 CiteScore: 3.6

Editors/Guest Editors



Call for special issues

Email Alert

[Back to Top]